Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Cellular subsets of the $ 3$-sphere


Author: D. G. Stewart
Journal: Trans. Amer. Math. Soc. 114 (1965), 10-22
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9947-1965-0173244-8
MathSciNet review: 0173244
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. W. Alexander, On the subdivision of three space by a polyhedron, Proc. Nat. Acad. Sci. U.S.A. 10 (1924), 6-8.
  • [2] W. R. Alford and B. J. Ball, Some almost polyhedral wild arcs, Duke Math. J. 30 (1963), 33-38. MR 0144312 (26:1858)
  • [3] R. H. Bing, Approximating surfaces with polyhedral ones, Ann. of Math. (2) 65 (1957), 456-483. MR 0087090 (19:300f)
  • [4] -, Necessary and sufficient conditions that a 3-manifold be $ {S^3}$ , Ann. of Math. (2) 68 (1958), 17-37. MR 0095471 (20:1973)
  • [5] M. Brown, A proof of the generalized Schoenflies theorem, Bull. Amer. Math. Soc. 66 (1960), 74-76. MR 0117695 (22:8470b)
  • [6] -, The monotone union of open n-cells is an open n-cell, Proc. Amer. Math. Soc. 12 (1961), 812-814. MR 0126835 (23:A4129)
  • [7] M. Brown and H. Gluck, Stable structures on manifolds, Bull. Amer. Math. Soc. 69 (1963), 51-58. MR 0145497 (26:3028)
  • [8] R. Fox and E. Artin, Some wild cells and spheres in 3-space, Ann. of Math. (2) 49 (1948), 979-990. MR 0027512 (10:317g)
  • [9] W. Graeub, Die semilinearen Abbildungen, S.-B. Heidelberger Akad. Wiss. Math. Nat. Kl. 1950, 205-272. MR 0042709 (13:152a)
  • [10] O. G. Harrold, Jr., The enclosing of simple arcs and curves by polyhedra, Duke Math. J. 21 (1954), 615-622. MR 0068208 (16:846a)
  • [11] -, Some consequences of the approximation theorem of Bing, Proc. Amer. Math. Soc. 8 (1957), 204-206. MR 0087091 (19:300g)
  • [12] O. G. Harrold, Jr. and E. E. Moise, Almost locally polyhedral spheres, Ann. of Math. (2) 57 (1953), 575-578. MR 0053504 (14:784c)
  • [13] H. Seifert and W. Threlfall, Lehrbuch der Topologie, Chelsea, New York, 1947.
  • [14] J. F. Wardwell, Continuous transformations preserving all topological properties, Amer. J. Math. 58 (1936), 709-726. MR 1507194

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0173244-8
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society